Hi my Gabapentin has been increasing slowly now at 3800mg and have found intense hunger does anyone know if that is a side effect ? Thanks
I don't know if hunger is a side effect, but weight gain is!!!!
Hi Jilly, Gabapentin, Lyrica is being prescribed for a large range of ailments. Recently while in hospital, I saw it given to patients with back pain, stroke, knee pain etc. They all reported increased appetite. When I was on it I couldn't get past the fridge. In some it creates mood change. Take care, Mal
WOW! 3800mg is far exceeding the max. daily dosage. I was told by Mayo clinic of Jacksonville, Fl not to exceed 1800mg daily. I am presently taking the 1800mg with no increase in appetite, but everyone is different.
Thanks for getting back to me. My neurologist says maximum dosage is 5000mg
The highest dose I haveseen anyone on was 900mg per day and that was considered extreme. I am stunned at 1800mg. This drug is so overprescribed by practitioners.
Hi Mal it’s actually 3800mg but it is taking the edge off as it now bout 14 hours a day that it’s on fire and in agony opposed to the 24 it had been for quite a while
I have MS and have been taking Gabapentin for nerve pain gradually increasing it now to 3600mg. As feet burning more often than usual. Had always assumed EM was a symptom of the MS. Just recently been diagnosed with the EM. Also have been told by specialist doc to take an aspirin at night as helps with inflammation. I have a big appetite but am trying to lose weight which makes it hard to do!
Hi Tamie I have MS type and for years got told just nerve pain due to the condition when I insisted on a referral to dermatology who took one look at me and got told it was EM and they sent me back to my neurologist as it secondary to my neurological condition and for her to decide what treatment was safe along with the medication I was already on she agreed with what had been diagnosed but admitted she wouldn’t have thought of that as she only seen one other person in her whole career
I'm happy the dermatologist was able to get you a diagnosis, Jilly. Your dosage on Gabapentin may be atypical but is not unheard of. People respond very differently to meds and have different absorption patterns.
I have not noticed an appetite change but I am so tired! I am only taking 300mg TID and I can barely stay awake…even with caffeine. Will this end???
Hi Jen you do get used to being on them. You won’t be falling asleep as often and yes you will still get tired but personally I think the tiredness is a combination of the pain, lack of proper sleep and the medication. Hope things do ease up for you here if you need to talk
I live in France and I am surprised to read in your discusion on the processing of the Erythromelalgie that you mentioned the Gababantin and the Lyrica ( I have also taken a dozen years ago) but which have long since replaced by Venlafaxine (Effexor) and then by the Duloxetine (cymbalta) which are in fact of antidepressants but of greater efficiency. Only , withdrawal is very, very difficult.....